MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN PENCER DIAMOND-LINE DISSECTOR BIOPSY FORCEP

CAREFUSION INC. SNOWDEN PENCER DIAMOND-LINE DISSECTOR BIOPSY FORCEP
Model Number 89-4000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch # mw5153422 that, ".I am writing to provide clarification of an incident that occurred on (b)(6) 2024, which involved a malfunction from a hand instrument that burned the surface of a patient's skin during a procedure.".
 
Additional Manufacturer Narrative
The medwatch report did not provide an initial reporter contact, a user facility name, user facility contact name or address.Steris is unable to contact the user facility to obtain additional information regarding the reported event.The snowden pencer diamond-line dissector biopsy forcep is a hand-held manual surgical instrument designed to obtain soft-tissue biopsy specimens from an open surgical wound or from within/near a large natural orifice for histopathological examination; it is not intended for endoscopic or catheterized access.It is a metallic forceps-like instrument with a distal mechanism designed to bite/punch the biopsy sample and hold it for extraction when the handles are squeezed together.It is not designed for cutting bone (i.E., not a rongeur).This is a reusable device.Steris contacted karl-storz to inquire if they received additional information from the user facility regarding the reported event or medwatch report however, karl-storz has not responded.As steris is unable to obtain additional information from the user facility and the device subject of the reported event cannot be returned for evaluation, a root cause cannot be determined.A follow-up report will be submitted should additional information become available.No additional issues have been reported.

Brand Name
SNOWDEN PENCER DIAMOND-LINE DISSECTOR BIOPSY FORCEP
Common Device Name
BIOPSY FORCEP
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19280337
Report Number1423507-2024-01014
Device Sequence Number15042629
Product Code GEI
UDI-Device Identifier10885403156212
UDI-Public10885403156212
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number89-4000
Device Catalogue Number89-4000
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date05/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown